Alert archive / Kentucky / Freeze Warnings in 2012
Freeze Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Apr 10, 2012, 3:41 PM EDT for 33 counties in Kentucky. It took effect at Apr 11, 2012, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 3:41 PM EDT (19:41 UTC)
- In effect from
- Apr 11, 2012, 3:00 AM EDT
- Expired
- Apr 11, 2012, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WWUS73 KJKL 101941 NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 341 PM EDT TUE APR 10 2012 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT AND WEDNESDAY NIGHT... .A MUCH COLDER AIRMASS WILL SPREAD SOUTH INTO EASTERN KENTUCKY TONIGHT...BRINGING SUBFREEZING TEMPERATURES TO THE AREA TOWARD DAYBREAK. VERY DRY AIR...COMBINED WITH STEADY NORTHWEST WINDS WILL TEND TO LIMIT ANY FROST TONIGHT. THEN...HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY NIGHT WITH LIGHTER WINDS ANTICIPATED. THIS WILL YIELD AN EVEN COLDER NIGHT WITH VALLEY LOCATIONS FALLING WELL INTO THE 20S...WHILE RIDGE LOCATIONS HOLD MAINLY IN THE 30S. THESE TEMPERATURES WEDNESDAY NIGHT WILL POSE THE GREATEST THREAT TO ALL PLANTS AND FRUIT TREES. IN ADDITION...WIDESPREAD FROST CAN BE EXPECTED WEDNESDAY NIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110400- /O.UPG.KJKL.FZ.A.0002.120411T0700Z-120411T1300Z/ /O.NEW.KJKL.FZ.W.0002.120411T0700Z-120411T1300Z/ /O.NEW.KJKL.FZ.A.0003.120412T0500Z-120412T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 341 PM EDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT INTO WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO RANGE FROM 29 TO 32 ACROSS MOST OF EASTERN KENTUCKY TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING AGAIN LATE WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY MORNING. TEMPERATURES WILL BE EVEN COLDER IN THE VALLEYS EARLY THURSDAY MORNING WITH READINGS FALLING INTO THE MIDDLE TO UPPER 20S...WHILE RIDGE LOCATIONS WILL ONLY FALL INTO THE MIDDLE 30S. * FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS TONIGHT AND WEDNESDAY NIGHT. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE URGED TO TAKE STEPS TO PROTECT TENDER VEGETATION BOTH NIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KAS
3 follow-up statements
282 WWUS73 KJKL 110245 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1045 PM EDT TUE APR 10 2012 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT AND WEDNESDAY NIGHT... .A MUCH COLDER AIRMASS CONTINUES TO SPREAD INTO EASTERN KENTUCKY AROUND HIGH PRESSURE OVER THE PLAINS AND MISSISSIPPI VALLEY REGION. THE COMBINATION OF THE COLDER AND DRIER AIRMASS AND SLACKENING WINDS COURTESY OF THE HIGH WILL BRING SUBFREEZING TEMPERATURES TO THE AREA TOWARD DAYBREAK. VERY DRY AIR...COMBINED WITH WEAKENING...BUT STEADY NORTHWEST WINDS IN MANY PLACES WILL TEND TO LIMIT ANY FROST TONIGHT. THE HIGH PRESSURE WILL SETTLE ACROSS THE AREA BY WEDNESDAY NIGHT WITH MUCH LIGHTER WINDS ANTICIPATED. THIS WILL LEAD TO AN EVEN COLDER NIGHT...ESPECIALLY IN THE VALLEYS. THESE TEMPERATURES WEDNESDAY NIGHT WILL POSE THE GREATEST THREAT TO ALL PLANTS AND FRUIT TREES. IN ADDITION...WIDESPREAD FROST CAN BE EXPECTED WEDNESDAY NIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111045- /O.CON.KJKL.FZ.W.0002.120411T0700Z-120411T1300Z/ /O.CON.KJKL.FZ.A.0003.120412T0500Z-120412T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1045 PM EDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TEMPERATURES WILL FALL BELOW FREEZING FOR A FEW HOURS LATE TONIGHT INTO WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO RANGE FROM 29 TO 32 ACROSS MOST OF EASTERN KENTUCKY BY DAWN. TEMPERATURES WILL FALL BELOW FREEZING AGAIN LATE WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY MORNING. TEMPERATURES WILL BE EVEN COLDER IN THE VALLEYS AND BELOW FREEZING FOR SEVERAL HOURS EARLY THURSDAY MORNING WITH READINGS FALLING INTO THE MIDDLE TO UPPER 20S...WHILE RIDGE LOCATIONS WILL ONLY FALL INTO THE MIDDLE 30S. * FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS TONIGHT AND WEDNESDAY NIGHT. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE URGED TO TAKE STEPS TO PROTECT TENDER VEGETATION BOTH NIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KAS/JP
251 WWUS73 KJKL 110651 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 251 AM EDT WED APR 11 2012 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT AND WEDNESDAY NIGHT... .A MUCH COLDER AIRMASS CONTINUES TO SPREAD INTO EASTERN KENTUCKY AROUND HIGH PRESSURE OVER THE PLAINS AND MISSISSIPPI VALLEY REGION. THE COMBINATION OF THE COLDER AND DRIER AIRMASS AND SLACKENING WINDS COURTESY OF THE HIGH WILL BRING SUBFREEZING TEMPERATURES TO THE AREA TOWARD DAYBREAK. VERY DRY AIR...COMBINED WITH WEAKENING...BUT STEADY NORTHWEST WINDS IN MANY PLACES WILL TEND TO LIMIT ANY FROST TONIGHT. THE HIGH PRESSURE WILL SETTLE ACROSS THE AREA BY WEDNESDAY NIGHT WITH MUCH LIGHTER WINDS ANTICIPATED. THIS WILL LEAD TO AN EVEN COLDER NIGHT...ESPECIALLY IN THE VALLEYS. THESE TEMPERATURES WEDNESDAY NIGHT WILL POSE THE GREATEST THREAT TO ALL PLANTS AND FRUIT TREES. IN ADDITION... WIDESPREAD FROST CAN BE EXPECTED WEDNESDAY NIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111300- /O.CON.KJKL.FZ.W.0002.120411T0700Z-120411T1300Z/ /O.CON.KJKL.FZ.A.0003.120412T0500Z-120412T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 251 AM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TEMPERATURES WILL FALL BELOW FREEZING FOR A FEW HOURS LATE TONIGHT INTO WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO RANGE FROM 29 TO 32 ACROSS MOST OF EASTERN KENTUCKY BY DAWN. TEMPERATURES WILL FALL BELOW FREEZING AGAIN LATE WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY MORNING. TEMPERATURES WILL BE EVEN COLDER IN THE VALLEYS AND BELOW FREEZING FOR SEVERAL HOURS EARLY THURSDAY MORNING WITH READINGS FALLING INTO THE MIDDLE TO UPPER 20S...WHILE RIDGE LOCATIONS WILL ONLY FALL INTO THE MIDDLE 30S. * FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS TONIGHT AND WEDNESDAY NIGHT. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE URGED TO TAKE STEPS TO PROTECT TENDER VEGETATION BOTH NIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KAS/JP/DUSTY
719 WWUS73 KJKL 111314 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 914 AM EDT WED APR 11 2012 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT... .HIGH PRESSURE CONTINUES TO SPREAD INTO EASTERN KENTUCKY. THE COMBINATION OF THE DRIER AIRMASS AND SLACKENING WINDS COURTESY OF THE HIGH WILL BRING SUBFREEZING TEMPERATURES TO THE AREA AGAIN TONIGHT. THE HIGH PRESSURE WILL SETTLE ACROSS THE AREA TONIGHT WITH MUCH LIGHTER WINDS ANTICIPATED. THIS WILL LEAD TO AN EVEN COLDER NIGHT...ESPECIALLY IN THE VALLEYS. THESE TEMPERATURES TONIGHT WILL POSE THE GREATEST THREAT TO ALL PLANTS AND FRUIT TREES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112115- /O.EXP.KJKL.FZ.W.0002.000000T0000Z-120411T1300Z/ /O.CON.KJKL.FZ.A.0003.120412T0500Z-120412T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 914 AM EDT WED APR 11 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT FOR THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT INTO THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO RANGE FROM 22 DEGREES IN THE COLDEST AND MOST SHELTERED VALLEYS...TO AROUND 32 ACROSS THE BROADER AND MORE OPEN VALLEYS OF EASTERN KENTUCKY BY DAWN THURSDAY MORNING...WHILE RIDGE LOCATIONS WILL ONLY FALL INTO THE MIDDLE 30S. * FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS TONIGHT. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA ARE URGED TO TAKE STEPS TO PROTECT TENDER VEGETATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JP/MB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 10, 3:06 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 10, 3:06 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 306 PM EDT TUE APR 10 2012 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 300 PM EDT TUE APR 10 2012 BROAD UPPER LEVEL TROUGH IS PRESENTLY SITTING ACROSS THE NORTHEASTERN US. THE FIRST OF A SERIES OF SHORTWAVES IS DROPPING SOUTHEAST ACROSS OHIO THIS AFTERNOON...BRINGING THE CLOUD COVER A BIT FURTHER TO THE SOUTH...AND EVEN GENERATING SOME FLURRIES IN SOUTHEAST MICHIGAN. CLOSER TO HOME...A SURFACE RIDGE EXTENDS ACROSS EASTERN KENTUCKY ON THE SOUTHERN FLANKS OF WHERE THIS SHORTWAVE IS TRACKING. THIS HAS PROVIDED VERY GOOD MIXING AND DRY CONDITIONS ACROSS THE AREA TODAY. THIS FIRST SHORTWAVE WILL SEND SOME CLOUD COVER INTO NORTHEAST KENTUCKY THIS EVENING. EXACTLY HOW MUCH OF IT HOLDS TOGETHER IS A BIG QUESTION. SOME OF IT MAY BE DIURNALLY DRIVEN AND MAY DIMINISH THIS EVENING. REGARDLESS...THIS WAVE WILL SEND A DRY COLD FRONT ACROSS THE AREA WITH STRONG COLD AIR ADVECTION KICKING IN OVERNIGHT. THIS WILL SEND SURFACE TEMPERATURES PLUMMETING TOWARDS THE FREEZING MARK. GIVEN THE STRONG COLD AIR ADVECTION...THE COLDEST SPOTS TONIGHT MAY ACTUALLY BE THE RIDGES...WHILE VALLEY LOCATIONS MAY BE SLIGHTLY MILDER. OVERALL...CONDITIONS FOR A WIDESPREAD FREEZE DOES NOT LOOK VERY GOOD TONIGHT...BUT SEVERAL AREAS MAY FALL TO OR SLIGHTLY BELOW FREEZING. THUS...HAVE OPTED TO GO AHEAD AND ISSUE THE FREEZE WARNING. IT IS STILL WORTH NOTING THAT PEOPLE SHOULD STILL TAKE ACTION WITH TEMPERATURES EXPECTED TO FALL AROUND FREEZING BY DAYBREAK. A COOL DAY IS ANTICIPATED FOR WEDNESDAY AS A SECOND SHORTWAVE WILL SEND MORE CLOUD COVER INTO EASTERN KENTUCKY DURING THE DAY. THUS...THE INCREASED CLOUD COVER WILL HELP KEEP TEMPERATURES ON THE COOL SIDE AS WELL. BY TOMORROW NIGHT...SURFACE RIDGING WILL BUILD INTO THE AREA AND CENTER ITSELF OVER THE WESTERN OHIO VALLEY REGION BY DAYBREAK THURSDAY. WITH CLEAR SKIES AND LIGHT/CALM WINDS...EXCELLENT RADIATIONAL COOLING CONDITIONS WILL BE IN PLACE FOR THE COLDEST NIGHT OF THE WEEK. VALLEY LOCATIONS WILL EASILY FALL INTO THE 20S...WITH RIDGES HOLDING IN THE MID 30S. THUS...WILL GO WITH A FREEZE WATCH FOR TOMORROW NIGHT...WHERE THE GREATEST THREAT WILL EXIST FOR TEMPERATURES DOWN INTO THE 20S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 300 PM EDT TUE APR 10 2012 FOR THE EXTENDED...WHILE IN GENERAL AGREEMENT WITH THE LONGWAVE PATTERN OF DEEP TROUGHS OFF THE WEST AND EAST COASTS AND RIDGING THROUGH THE MIDDLE OF THE NATION...THE MODELS START OUT WITH A BIT OF A DISAGREEMENT CENTERED A SHORT WAVE OVER CHICAGO-LAND THAT DROPS THROUGH THE OHIO VALLEY AND ACROSS EAST KENTUCKY BY 00Z FRIDAY. THE 00Z ECMWF IS MOST DEVELOPED WITH THIS FEATURE WHILE THE 06Z GFS AND 12Z GEM HAVE AT BEST A DAMPENED VERSION OF THE WAVE. GIVEN THAT THIS BATCH OF ENERGY IS NOT SO EVIDENT IN THE NAM12 AND THE OTHER MODELS...WILL DISCOUNT IT IN THE FORECAST. FOR THE END OF THE WEEK AND OVER THE WEEKEND THE NORTHEAST TROUGH WILL SLIP OFF TO THE EAST WHILE RIDGING MOVES OVERHEAD FROM THE PLAINS AND MISSISSIPPI VALLEY. THIS RIDGING BUILDS OVER THE REGION WITH TIME... PEAKING AROUND 00Z SUNDAY IN ALL MODELS. THE RIDGE WILL START TO WEAKEN AND PASS BY AT THE START OF THE NEW WEEK...MOVING OFF TO THE EAST...AS A DEEP TROUGH MAKES ITS WAY THROUGH THE DESERT SOUTHWEST. DURING THIS TIME...ANY ENERGY THAT ESCAPES FROM THE LOW WILL RIPPLE NORTHEAST THROUGH THE SOUTHERN PLAINS AND INTO THE NORTHERN OHIO VALLEY. THE WESTERN LOW THEN MOVES INTO THE SOUTHERN PLAINS BY TUESDAY MORNING...AND OPENS UP A BIT...SENDING MORE OF ITS ENERGY TOWARD THE OHIO VALLEY...WHILE THE SOUTHEAST RIDGE FURTHER WEAKENS. HIGH PRESSURE IN PLACE AT THE SFC AND RIDGING ALOFT WILL MAKE FOR A CONTINUATION OF OUR MID APRIL CHILL INTO THE EXTENDED PORTION OF THE FORECAST. THURSDAY WILL START OFF COLD...ESPECIALLY IN THE VALLEYS...WITH FROSTY AND VALLEY FREEZING CONDITIONS EARLY BEFORE A FAIR AMOUNT OF SUNSHINE WARMS THE REGION LATER THAT MORNING. THE SFC HIGH WILL MODERATE AND MOVE OFF TO THE EAST LATER THAT NIGHT...BUT NOT ENOUGH TO PREVENT ANOTHER THREAT OF FROST IN THE EASTERN VALLEYS BY DAWN FRIDAY. A LARGE AREA OF LOW PRESSURE TO THE WEST WILL THEN PUSH ITS DEVELOPING WARM FRONT INTO THE REGION WITH A SMALL CHANCE OF SHOWERS OR THUNDERSTORMS FOR NORTHERN PARTS OF OUR FORECAST AREA LATER FRIDAY NIGHT AND EARLY SATURDAY. HAVE DOWN PLAYED THIS FOR NOW GIVEN THE DRY AIR IN PLACE...THESE PAST SEVERAL DAYS. THIS BOUNDARY MOVES NORTH OF THE CWA BY SATURDAY EVENING WITH MOST SPOTS STAYING DRY. HOWEVER...IT WILL NOT MOVE FAR ENOUGH AWAY TO SPARE THE NORTHERN PARTS OF THE CWA A RISK OF CONVECTION ON SUNDAY. LOW PRESSURE WILL THEN SLOWLY APPROACH THE AREA FROM THE WEST AND BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS TO THE CWA FOR THE START OF THE NEW WORK WEEK THROUGH TUESDAY...PARTICULARLY IN OUR NORTHERN AND WESTERN ZONES. THE GRID LOAD CAME IN PRETTY DECENT...EVEN WITHOUT THE LATEST GFS RUN INCLUDED. DID NUDGE THE POPS DOWN FOR A COUPLE OF THE DAYS EARLY ON IN THE FORECAST GIVEN THE RIDGING ALOFT. FOR TEMPERATURES...ONLY MADE SOME MINOR TERRAIN BASED ADJUSTMENTS EACH NIGHT AT THE START... OTHERWISE FOLLOWED SUIT WITH THE DATA LOAD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 127 PM EDT TUE APR 10 2012 VFR CONDITIONS WILL BE OBSERVED OVER THE NEXT 24 TO 36 HOURS. GUSTY WEST-NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON...BEFORE SUBSIDING AROUND SUNSET. LIGHT NORTHWEST WINDS WILL CONTINUE OVERNIGHT...THEN THINGS COULD TURN GUSTY AGAIN BY LATE WEDNESDAY MORNING. && .FIRE WEATHER... ISSUED AT 306 PM EDT TUE APR 10 2012 VERY DRY AND WINDY CONDITIONS ONGOING THIS AFTERNOON AND WILL CONTINUE INTO EARLY THIS EVENING. THUS...RED FLAG WARNING WILL CONTINUE THROUGH 8 PM. HIGHER RELATIVE HUMIDITIES AND LIGHTER WINDS WILL BE PRESENT ON WEDNESDAY AND THURSDAY WHICH WILL EASE FIRE WEATHER CONCERNS. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. FREEZE WARNING FROM 3 AM TO 9 AM EDT WEDNESDAY FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...KAS LONG TERM....GREIF AVIATION...KAS FIRE WEATHER...KAS
Hazardous weather outlook, Apr 10, 11:01 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1101 AM EDT TUE APR 10 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111215- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1101 AM EDT TUE APR 10 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITIES COMBINED WITH STRONG AND GUSTY WINDS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. SUBFREEZING TEMPERATURES ARE POSSIBLE TONIGHT....ESPECIALLY IN SHELTERED VALLEY LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST AND POSSIBLE WIDESPREAD FREEZING TEMPERATURES ARE ANTICIPATED WEDNESDAY NIGHT. FROST WILL AGAIN BE POSSIBLE IN THE VALLEYS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:42 PM EDT | Fire Weather Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 24 more | 6 hr |
| Apr 10, 3:27 AM EDT | Red Flag Warning | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| Apr 10, 3:41 PM EDT | Freeze Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 19 hr |
Nearby
Freeze Warnings in Kentucky, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.